• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Mirtor-HELP-paradoxical reaction?

Messages
2
Dear all!

I`d appreciate if you took time to read my long story.

I`ve been suffering with dysautonomia for more than 2 years.At first I couldn`t stay in an upright position for a very long time .Then I started having problems with insomnia but I was working nightshifts then so I I thought that was the only reason.Finally 2 years ago my body said a definite NO to working 70 hrs a week, nights and days.I couldn`t sleep for a week, I had all sorts of different symptoms- tachycardia, excessive sweating,muscle spasms. Went to the doctor- she said take some rest.I had no clue what was going on.I was off sick for 3 weeks.When I went back to work I switched to dayshifts and cut my hours down to 16 per week but it didn`t help. After few hours` work I was so exhausted I could barely speak. After a month I stopped working and continued to look for a solution.Numerous visits to the doctors brought no relief.I came back to Poland (used to live in UK for couple of years) hoping that it might be easier to find some help here.Now I know there are hardly any doctors here who know what is dysautonomia.After a long time ,I came across cardiologist who knew that something like POTS does actually exist.He confirmed his diagnosis by tilt test.During the first test my pulse went up but at some point my BP dropped right down( to 40/20). He prescribed me Midodrine and when I had TT test again, my pulse still went up but BP stayed normal.He gave me ConcorCor (bisoprolol) but I didnt` feel much difference re- my pulse.At some point I had to go to ER cause I got up too suddenly and my tachycardia didn`t want to stop even when I changed my position.They gave me different betablcoker (Metaprolol)- it helped me straight away.I asked my cardio to change my betablocker but he wanted to give the first one a longer go.In the meantime I asked him if SSRI drug might help in my situation.


He agreed so I went to psychiatrist- she said she treated some people with CFS so I thought she`s not only "deppression and anxiety" spacialist so I can trust her .She gave me Mirtor 15mg(Mirtazapine).Started me on 1/4 tab.I had terrible insomnia before I started the drug.After starting it, I slept for 2 nights, then felt Mirtor is keeping me awake.I stopped it for 1 night then started again.This time it felt my body can tolerate it much better although I still woke up few times but I managed to get some sleep.It lasted for about 2 weeks when it started keeping me wide awake again.I asked psychiatrist what to do- she gave me Hydroxizine but I didn`t find it very helpful.It either made me a bit calmer, able to sleep for an hour or 2 or when I took more as she suggested (50 mg so not that much really)- I started having tachycardia for 2 hours.Not knowing what to do I decided to stop the drug for a night again- again it helped.From the next night I was able to sleep not perfectly but sleep at all.After 2 weeks- the same situation-terrible insomnia.By that time I was already on 1 and 1/4 tabl.My psychiatrist kept convincing me I must "hang on" as she said I will finally get into sleep.Following her advice I continued the drug until after 2 weeks exactly the same situtaion happened-terrible insomnia-didn`t sleep for a week.I didn`t want to stop Mirtor suddenly as before becuase last time I did it I had terrible side effects for about 10 days (tachycardia, sudden feeling of blood hitting my head-horrible).I knew I must sleep so I took Zolpidem someone else prescribed me before.Finally relief- after1/2 tab slept for 2 hours. so I took another half and another. Slept 3x2 hours last night.Started taking Mirtor earlier( 5 pm).Do you have any suggestions re-why my body reacts like this and what to do? I want to stop taking Mirtor but this time I want to wean off it slowly to avoid side effects.PS.1.I had very high norepinephrine levels upon standing so I probably have hyperadrenergic POTS.2.I felt Mirtor helped incredibly with my POTS symptoms from the first 1/4 tabl I took
but persistent lack of sleep makes my symptoms come back.This lack of sleep is unberable...Please tell me what you think cause the only thing I heard from my psych was "I never knew anyone reacting like this".That`s her adivice.I`m devastated,I can`t function any more...
 

helen1

Senior Member
Messages
1,033
Location
Canada
Could you please break up your text way more, it's too difficult to read for many of us as is. You'll likely get more responses if it's easier to read!

@LittleMy
 
Last edited:

aaron_c

Senior Member
Messages
691
I'm sorry to hear about your struggles @LittleMy.

What drugs were/are you taking while experimenting with doses of Mirtazapine? For example, are you still on Metaprolol? Also, there are places in the second paragraph where you say "the drug" and I am not 100% sure what drug you are talking about. For example

Not knowing what to do I decided to stop the drug for a night again- again it helped.

Is the drug you are talking about Mirtazapine, Hydroxizine, or both?

Are you taking Mirtazapine for reasons other than POTS (ie insomnia)? I am wondering why your doctor increased your dose when a low dose was so effective for your POTS.
 
Messages
2
Thanks. I would appreciate if somebody send me some links to articles from medial resources about
Mirtazapina.